MAUDE Adverse Event Report: INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN

INSTRUMENTATION LABORATORY CO. HEMOSIL SYNTHASIL; ACTIVATED PARTIAL THROMBOPLASTIN
Catalog Number 0020006800
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is an initial report.Investigation is ongoing.A final report will be submitted upon completion of the investigation.Note: this complaint was originally opened on (b)(6) 2025 and was determined to be non-reportable based on our risk assessment.Due to findings received on (b)(6) 2025 during the course of the investigation, the complaint was reassessed and determined to be reportable.Based on these details provided, the awareness date was updated to (b)(6) 2025.Further investigation is ongoing; a final report will be submitted accordingly.
 
Event or Problem Description
A complaint was submitted on hemosil synthasil, part number 00020006800, lot n0441431.On (b)(6) 2025, the customer observed a discrepancy in measurements for synthasil with a patient sample measured on acl top 750 las - sn (b)(6), in comparison to measurement on acl top 750 cts - sn (b)(6).There was no patient impact and no change to patient therapy based on these results.
 
Additional Manufacturer Narrative
An in-house trace analysis of the submitted instrument backup was performed.The change in fluid detected height following the sample aspiration for the erroneous aptt test (sample id ((b)(6)) was potentially greater than expected for the volume aspirated, indicating there may have been a mis-aspiration of the sample.However, since there were only 2 aspirations from this sample we were unable to confirm.Based on the risk assessment no remedial action is required.Note: there was no patient impact due to the erroneous results.There was no patient impact.No change to patient therapy based on these results.

Brand Name
HEMOSIL SYNTHASIL
Common Device Name
ACTIVATED PARTIAL THROMBOPLASTIN
Manufacturer (Section D)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer (Section G)
INSTRUMENTATION LABORATORY CO.
180 hartwell road
bedford MA 01730
Manufacturer Contact
anuja khan
180 hartwell road
bedford, MA 01730
MDR Report Key22540453
Report Number1217183-2025-00036
Device Sequence Number21014360
Product Code GFO
UDI-Device Identifier08426950078920
UDI-Public(01)08426950078920(11)240501(17)260430(10)N0441431
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K060688
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number0020006800
Device Lot NumberN0441431
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown